Alert archive / Louisiana / Flash Flood Warnings in 2018
Flash Flood Warning 8, NWS New Orleans, LA
NWS New Orleans, LA issued this flash flood warning at Jun 12, 2018, 7:20 PM CDT for Lafourche Parish, Saint Charles Parish, Terrebonne Parish, Louisiana. It was in force for 85 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2018, 7:20 PM CDT (00:20 UTC)
- Expired
- Jun 12, 2018, 8:45 PM CDT
- In force
- 85 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Lafourche Parish, LA, Saint Charles Parish, LA, Terrebonne Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 0.3 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 442 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 1024 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
663
WGUS54 KLIX 130020
FFWLIX
LAC057-089-109-130145-
/O.NEW.KLIX.FF.W.0008.180613T0020Z-180613T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service New Orleans LA
720 PM CDT TUE JUN 12 2018
The National Weather Service in New Orleans has issued a
* Flash Flood Warning for...
Southwestern St. Charles Parish in southeastern Louisiana...
Central Terrebonne Parish in southeastern Louisiana...
North central Lafourche Parish in southeastern Louisiana...
* Until 845 PM CDT.
* At 720 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to two inches of rain have
already fallen. Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Houma, Lockport, Mathews, Gray, Des Allemands, Raceland, Chauvin,
Dulac, Bayou Gauche, Bayou Cane, Montegut and Chackbay.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 2926 9088 2926 9089 2990 9073 2985 9039
2925 9067 2925 9088
$$
24/RR1 follow-up statement
164
WGUS74 KLIX 130144
FFSLIX
Flash Flood Statement
National Weather Service New Orleans LA
844 PM CDT TUE JUN 12 2018
LAC057-089-109-130154-
/O.EXP.KLIX.FF.W.0008.000000T0000Z-180613T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
St. Charles LA-Terrebonne LA-Lafourche LA-
844 PM CDT TUE JUN 12 2018
...THE FLASH FLOOD WARNING FOR SOUTHWESTERN ST. CHARLES...CENTRAL
TERREBONNE AND NORTH CENTRAL LAFOURCHE PARISHES WILL EXPIRE AT 845 PM
CDT...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.
LAT...LON 2926 9088 2926 9089 2990 9073 2985 9039
2925 9067 2925 9088
$$
24/RRWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Jun 12, 3:39 PM CDT, 3 hours 41 minutes earlier.
Area forecast discussion, Jun 12, 3:39 PM CDT, 3 hours 41 minutes before
AREA FORECAST DISCUSSION National Weather Service New Orleans LA 339 PM CDT Tue Jun 12 2018 .SHORT TERM... Current upper level analysis shows a somewhat weak ridge centered over New Mexico, Bermuda ridge north of the Bahamas and weakness between the 2 extending from the Great Lakes to the Gulf of Mexico. Strong daytime heating and ample moisture in place (1.8"+ PW) combine for numerous thunderstorms across the CWA. Its a pretty typical summer-time pattern with seemingly endless outflow boundaries available for erratic storm movement and storm enhancement. There appears to be less dry air aloft than previous days, meaning the potential for damaging winds should be less. However, instability appears to be high enough to support strong to marginally severe storms. Most will be quite short lived over any one place. Similar conditions are expected each day this week through Thursday as a series of daily shortwaves race east across the mid section of the country. The ridge centered over New Mexico will keep areas west of the CWA dry through subsidence. This may create a gradient of higher rain chances east of I-55 and lower west of there. .LONG TERM... The upper level pattern will be shifting over the weekend. The ridge west of the CWA will track ENE towards the mid Mississippi Valley by Sunday. This will provide an area of weakness in the upper levels for a westerly moving plume of tropical moisture coming out of the Caribbean to move towards. The NHC gives this tropical wave a 20% probability of development over the next 5 days as it moves into the Bay of Campeche. Models are in relatively decent agreement that the bulk of moisture associated with the system will track across the western Gulf towards Texas. It's still a bit far out to know how far east the heavier rain shield will reach, but confidence is high enough to begin raising POPS over western portions of the CWA. MEFFER && .MARINE...Light onshore flow will continue through the remainder of the work week however winds should begin to pick up a the pressure gradient tightens over the western Gulf due to a tropical wave. SCS conditions could even develop over the open waters west of the mouth of the river this weekend. Persistent southerly to southeasterly winds will lead to a swell developing over time and this will likely lead to seas higher than normally seen with the wind expected late this week and weekend. /CAB/ && .AVIATION...Again the main issue will be convection for the remainder of the afternoon and evening. Outside of convection terminals will generally remain in VFR status. Can not rule out temporary MVFR vsbys at some of the problem sites as light fog tries to develop, especially if rain is received. /CAB/ && .DECISION SUPPORT... DSS code: Green. Deployed: None. Activation: None. Activities: None. && .PRELIMINARY POINT TEMPS/POPS... MCB 72 91 72 88 / 30 50 20 60 BTR 75 92 74 90 / 30 50 20 50 ASD 76 92 76 89 / 20 50 20 50 MSY 76 91 77 90 / 30 50 20 50 GPT 77 90 77 88 / 20 50 40 50 PQL 74 89 75 88 / 20 50 40 50 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...None. GM...None. MS...None. GM...None. &&
Hazardous weather outlook, Jun 12, 4:12 AM CDT, 15 hours 8 minutes before
Hazardous Weather Outlook National Weather Service New Orleans LA 412 AM CDT Tue Jun 12 2018 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-122115- Lake Pontchartrain and Lake Maurepas-Mississippi Sound- Lake Borgne-Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM-Pointe Coupee-West Feliciana- East Feliciana-St. Helena-Washington-St. Tammany-Iberville- West Baton Rouge-East Baton Rouge-Ascension-Livingston-Assumption- St. James-St. John The Baptist-Upper Lafourche-St. Charles- Upper Jefferson-Orleans-Upper Plaquemines-Upper St. Bernard- Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson- Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa- Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River- Hancock-Harrison-Jackson- 412 AM CDT Tue Jun 12 2018 This Hazardous Weather Outlook is for portions of Southeast Louisiana...South Mississippi and the adjacent coastal waters. .DAY ONE...Today and Tonight Scattered thunderstorms are forecast over the area today. Some storms are expected to become strong or even severe producing strong winds, frequent lightning, and locally heavy rainfall that could cause localized flooding of low lying and poor drainage areas. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Scattered thunderstorms are forecast over the area through Monday. Some of these storms could become strong or even severe producing strong winds, frequent lightning, and locally heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Special weather statement, Jun 12, 5:34 PM CDT, 1 hour 46 minutes before
Special Weather Statement National Weather Service New Orleans LA 534 PM CDT TUE JUN 12 2018 LAZ047-048-050-122315- Livingston LA-West Baton Rouge LA-East Baton Rouge LA- 534 PM CDT TUE JUN 12 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WEST BATON ROUGE... WEST CENTRAL LIVINGSTON AND SOUTHWESTERN EAST BATON ROUGE PARISHES UNTIL 615 PM CDT... At 534 PM CDT, Doppler radar was tracking a strong thunderstorm over Baton Rouge. This storm was nearly stationary. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Baton Rouge, Baker, Denham Springs, Port Allen, Oak Hills Place, Brusly, Westminster, Merrydale, Inniswold, Village St. George, Gardere, Brownfields, Shenandoah, Old Jefferson and Baton Rouge Airport. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in New Orleans. && LAT...LON 3040 9127 3058 9120 3052 9090 3033 9109 TIME...MOT...LOC 2234Z 283DEG 4KT 3047 9113 24/RR
Local storm report, Jun 12, 6:00 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
600 PM CDT TUE JUN 12 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0552 PM FLASH FLOOD BATON ROUGE 30.45N 91.13W
06/12/2018 EAST BATON ROUGE LA BROADCAST MEDIA
TRAFFIC CAM IMAGE SHOWS CAR SUBMERGED IN FLOODED
UNDERPASS ON I-110 AT N 22ND.
&&
24/RRSpecial weather statement, Jun 12, 6:07 PM CDT, 1 hour 13 minutes before
Special Weather Statement
National Weather Service New Orleans LA
607 PM CDT TUE JUN 12 2018
LAZ067>069-122330-
Lower Plaquemines-Lower Jefferson-Lower Lafourche-
607 PM CDT TUE JUN 12 2018
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN JEFFERSON
AND WEST CENTRAL PLAQUEMINES PARISHES...
At 606 PM CDT, strong thunderstorms were clustered 11 miles south of
Myrtle Grove, or 17 miles west of Port Sulphur, moving east at 25
mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Port Sulphur and Pointe A La Hache.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 2954 9010 2967 8972 2940 8965 2939 8979
2942 8978 2938 8986 2943 8982 2942 8985
2941 8987 2942 8987 2948 8984 2942 8994
2943 8994 2949 8989 2949 8990 2944 8994
2944 9001 2939 9003 2937 9000 2937 9005
TIME...MOT...LOC 2306Z 257DEG 22KT 2948 8999
24/RRSpecial weather statement, Jun 12, 6:53 PM CDT, 27 minutes before
Special Weather Statement
National Weather Service New Orleans LA
653 PM CDT TUE JUN 12 2018
LAZ046-049-056>060-130030-
St. Charles-Iberville-Ascension-Assumption-St. John The Baptist-Upper
Lafourche-St. James-
653 PM CDT TUE JUN 12 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN ST. JOHN
THE BAPTIST...SOUTHWESTERN ASCENSION...ST. JAMES...NORTHWESTERN ST.
CHARLES...SOUTHEASTERN IBERVILLE AND NORTHERN ASSUMPTION PARISHES...
At 652 PM CDT, radar indicated strong thunderstorms were located
along a line extending from 7 miles south of Bayou Sorrel to Luling.
Movement was east at 15 mph.
Winds in excess of 30 mph are possible with these storms.
Locations impacted include...
Donaldsonville, Hahnville, Gramercy, Lutcher, White Castle, Montz,
Luling, Boutte, Destrehan, St. Rose, Killona, Norco, Paradis, Edgard,
South Vacherie, Paincourtville, Convent, North Vacherie, Wallace and
Taft.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3016 9122 2999 9028 2983 9035 3000 9124
3002 9122 3004 9123 3003 9124 3006 9127
3006 9137 3008 9137
TIME...MOT...LOC 2352Z 250DEG 11KT 3006 9130 2989 9037
24/RRSpecial weather statement, Jun 12, 6:55 PM CDT, 25 minutes before
Special Weather Statement
National Weather Service New Orleans LA
655 PM CDT TUE JUN 12 2018
LAZ059-060-065-066-130100-
Lower Terrebonne-St. Charles-Upper Terrebonne-Upper Lafourche-
655 PM CDT TUE JUN 12 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN ST.
CHARLES...CENTRAL TERREBONNE AND NORTH CENTRAL LAFOURCHE PARISHES...
At 654 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Raceland to near Cocodrie. Movement
was north at 10 mph.
Winds in excess of 30 mph are possible with these storms.
Locations impacted include...
Houma, Lockport, Mathews, Gray, Des Allemands, Raceland, Chauvin,
Dulac, Bayou Gauche, Bayou Cane, Montegut and Chackbay.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 2911 9086 2913 9091 2924 9088 2922 9085
2921 9088 2920 9086 2923 9083 2926 9089
2990 9073 2985 9039 2956 9052 2955 9057
2952 9054 2912 9072 2914 9073 2910 9077
2912 9082 2909 9086
TIME...MOT...LOC 2354Z 201DEG 9KT 2972 9065 2922 9076
24/RRSpecial weather statement, Jun 12, 7:02 PM CDT, 18 minutes before
Special Weather Statement
National Weather Service New Orleans LA
702 PM CDT TUE JUN 12 2018
LAZ069-130030-
Lower Plaquemines-
702 PM CDT TUE JUN 12 2018
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL PLAQUEMINES PARISH...
At 701 PM CDT, a strong thunderstorm was located near Empire, or near
Port Sulphur, moving southeast at 15 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Port Sulphur, Buras, Empire, Buras-triumph and Boothville-venice.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 2929 8962 2929 8967 2931 8963 2933 8964
2930 8969 2937 8975 2938 8972 2943 8979
2953 8966 2949 8963 2945 8954 2946 8952
2942 8955 2940 8952 2941 8957 2940 8957
2939 8956 2938 8940 2924 8958
TIME...MOT...LOC 0001Z 315DEG 11KT 2944 8966
24/RRThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 7:02 PM CDT | Special Weather Statement | LIX | Plaquemines | 28 min |
| Jun 12, 7:16 PM CDT | Areal Flood Advisory | LIX | East Baton Rouge, West Baton Rouge | 119 min |
| Jun 12, 8:02 PM CDT | Special Weather Statement | LIX | Saint Charles | 28 min |
| Jun 13, 5:25 PM CDT | Special Weather Statement | LIX | Tangipahoa | 35 min |
| Jun 13, 6:03 PM CDT | Special Weather Statement | LIX | Washington | 42 min |
Nearby
Flash Flood Warnings in Louisiana, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.